Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 1, 2004, 7:24 PM PDT for Clark County, Nevada. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2004, 7:24 PM PDT (02:24 UTC)
- Expired
- Aug 1, 2004, 8:00 PM PDT
- In force
- 36 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 020224 SVRVEF NVC003-020300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 723 PM PDT SUN AUG 1 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 800 PM PDT * AT 717 PM PDT...THE NATIONAL PARK SERVICE REPORTED WINDS IN EXCESS OF 60 MPH OVER ECHO BAY. THE THUNDERSTORM PRODUCING THESE WINDS WAS LOCATED NEAR ECHO BAY...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVERTON BEACH AROUND 730 PM PDT IF ON OR NEAR THE OVERTON ARM OF LAKE MEAD...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3628 11444 3631 11422 3674 11428 3670 11456 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:40 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PDT SUN AUG 1 2004 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL CONTINUE UNTIL MONDAY MORNING WITH THUNDERSTORMS OVER MUCH OF THE AREA THIS EVENING. A DRIER SOUTHWEST FLOW WILL DEVELOP MONDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. SOME THUNDERSTORMS WILL LINGER OVER MOHAVE AND EASTERN LINCOLN COUNTIES. EVEN THESE AREAS WILL DRY OUT BY TUESDAY AS SOUTHWEST FLOW PERSISTS. && .SHORT TERM...THUNDERSTORMS DEVELOPED PRETTY MUCH AS EXPECTED THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING OVER MOST OF THE FORECAST AREA AS MOIST SOUTHERLY FLOW PERSISTS. DRY SOUTHWEST FLOW WILL START TO DEVELOP MONDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. MOST OF THE FORECAST WILL HAVE MOSTLY SUNNY SKIES AND DRY CONDITIONS. MOISTURE AND INSTABILITY WILL LINGER OVER NORTHEAST LINCOLN COUNTY AND MUCH OF MOHAVE COUNTY. WILL LEAVE A SLIGHT CHANCE OF THUNDERSTORMS IN THOSE AREAS. SOUTHWEST FLOW BECOMES FIRMLY ESTABLISHED OVER THE FORECAST AREA TUESDAY AND WEDNESDAY WITH MOSTLY SUNNY AND DRY CONDITIONS OVER ALL ZONES. THERE ARE INDICATIONS FROM THE MODELS THAT THE MOIST SOUTHERLY FLOW WILL PERSIST JUST EAST OF MOHAVE COUNTY SO OUTFLOW FROM STORMS THAT DEVELOP THERE WILL HAVE TO BE WATCHED. .LONG TERM...MODELS IN REAL GOOD AGREEMENT WITH SYNOPTIC FEATURES THIS MORNING. SHORTWAVE TROUGH OFF THE NORTHWEST COASTLINE THURSDAY MORNING EJECTS NORTHEASTWARD INTO THE PACIFIC NORTHWEST AND SOUTHWESTERN CANADA. MEANWHILE...UPPER LEVEL HIGH IS CENTERED NEAR THE EL PASO TEXAS AREA. THIS PROVIDES A GENERAL SOUTHWESTERLY FLOW PATTERN OVER THE FORECAST AREA. NOT MUCH CHANGE FRIDAY WITH THE UPPER FLOW OVER THE WEST OR POSITION OF THE HIGH. BY SATURDAY...THE HIGH EXPANDS AND BUILDS OVER THE INTERMOUNTAIN REGION WITH THE H5 FLOW BECOMING MORE SOUTHERLY. THE HIGH THEN EXPANDS NORTHWARD SUNDAY WITH THE RIDGE AXIS ORIENTED NORTH TO SOUTH OVER WESTERN UTAH AND ARIZONA. NO REAL STRONG INDICATION OF MOISTURE RETURN IN THE EXTENDED...SO HAVE CONTINUED TO CARRY A DRY FORECAST. TEMPERTURES SHOULD SLOWLY INCREASE THURS-SUN WITH SUNDAY BEING POSSIBLY THE WARMEST DAY OF THE COMING WEEK. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING NORTHWEST ZONE 456 UNTIL 9 PM. .AZ...NONE. .CA...NONE. && SALMEN/HARRISON
Hazardous weather outlook, Aug 1, 8:30 AM PDT, 10 hours 54 minutes before
AZZ001>003-036-CAZ026>029-NVZ014>022-021530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 830 AM PDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE AREA TODAY. ANY STORMS THAT FORM WILL MOVE FAIRLY RAPIDLY FROM SOUTH TO NORTH SO HEAVY RAIN AND FLOODING IS NOT EXPECTED. HOWEVER GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS. A RED FLAG WARNING HAS BEEN ISSUED FOR LINCOLN COUNTY FOR DRY LIGHTNING WHICH COULD CAUSE FIRE STARTS. A RED FLAG WARNING HAS BEEN ISSUED FOR ESMERALDA AND CENTRAL NYE COUNTY FOR GUSTY WINDS AND MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT. THESE CONDITIONS COULD CAUSE EXTREME FIRE BEHAVIOR SHOULD A FIRE START. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.